MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during deployment of the last axium coil in aneurysm, coil accidentally broke and a part of coil is outside aneurysm (in carrying vessel).The doctor used a snare to take that part of coil outside but can not do it.Luckily, that part of the coil is close to wall of vessel.They had to use antiplatelet and closely follow up, the device remained in the patient.A part of coil is going out of aneurysm and patient is using antiplatelet.The reported device and any accessory devices were prepared as indicated in the ifu.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician had repositioned the coil "several times." the physician did not attempt to detach the coil.  ancillary devices included an echelon microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there were no detachment attempts made with the instant detacher since the coil accidentally broke during the procedure.The physician was closely following up with the patient.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium device was returned for analysis within a shipping box; within an opened axium outer carton; within an opened axium inner pouch and within an introducer sheath.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The axium pusher was found kinked at ~155.0cm (figure c) from the proximal end.The coin was found still against the lumen stop, the shield coil was found undamaged, and the implant coil was found broken from the pusher at the detach element (figure d).Customer reported the implant remained within the patient.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿coil separation/break" was confirmed.Possible causes for coil break include, but not limited to, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances device against resistance.Customer reported devices were prepared per ifu, pushwire was not bent or broken, no friction/difficulty during delivery, and device was repositioned several times.The multiple repositioning potentially could have contributed towards the failure; however, the likely cause could not be identified.As the echelon-10 micro catheter was not returned for analysis, any contribution of the micro catheter to the premature detachment could not be determined.The echelon-10 micro catheter is compatible for use with the axium device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19961046
Report Number9612164-2024-03672
Device Sequence Number20626578
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number227675472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer11/04/2024
01/21/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date11/14/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown